Dawn A. Lott



BS (1987) Bucknell University; MS, Michigan State University

Ph.D. (1994) Engineering Sciences and Applied Mathematics, Northwestern University
thesis: Adaptive Chebyshev Pseudo-Spectral Approximation for Shear Band Formation in Viscoplastic Materials, advisors Alvin Bayliss and Ted Belytschko.

Associate Professor, Department of Mathematics, Delaware State University

web page:
email: dlott@desu.edu

Phone: (302) 857-7059
Snail Mail: Departments of Biotechnology and Mathematics, Delaware State University, Dover, DE, 19901

After earning her Ph.D., Dr. Lott was a Postdoctoral Research Fellow at the University of Maryland (1994-1997). In 1998 she joined the faculty of the New Jersey Institute of Technology. She has written some valuable advice to graduate students in A Letter to Graduate Students. In 2004, she joined Delaware Stste University as an Associate Professor.

Research: applied mathematics, numerical solutions of partial differential equations: numerical and analytical methods in solid mechanics, nonlinear elasticity/plasticity, hyperbolic equations and numerical studies of human skin.

Dr. Lott has five publications:

  1. Lott, D.A. and Chaudhry, H.R., On the use of infinite elements for the determination of optimal closure patterns based on stress analysis, Computer Methods in Biomechanics and Biomedical Engineering, 6: 225,234 (2003).
  2. Lott-Crumpler, D.A., Antman, S.S., Szymczak, W.Z., The quasilinear wave equation governing antiplane shearing of nonlinearly elastic bodies, J. Comp. Phys., to appear (2001).
  3. Lott-Crumpler, D.A. and Chaudhry, H.R. Optimal patterns for suturing wounds of complex shapes to foster healing, J. Biomechanics, 34:51-58 (2001)
  4. Lott-Crumpler, D.A., The formation and properties of shear bands, Modell. Simul. Mat. Sci. Eng. 5 : 317-336 (1997).
  5. Bayliss, A., Belytschko, T., Kulkarni, M. and Lott-Crumpler, D.A., On the dynamics and the role of the imperfection for localization in thermo-viscoplastic materials, Modell. Simul. Mat. Sci. Eng. 2 : 941-962 (1994).


back to Black Women in the Mathematical Sciences

The website
are brought to you by

The Mathematics Department of
The State University of New York at Buffalo.

They are created and maintained by
Scott W. Williams
Professor of Mathematics

CONTACT Dr. Williams